Posted by: LaLa | 2008-12-11


Hi there

I am going to be travelling to Zambia at the end of the month on a mission trip, and the malaria medication that has been recommended to us is Doxycycline.
1. What are the most common side effects of this?
2. Can I take it together with Bilocor (bisoprolol fumarate 5mg)?

Thanks so much

Not what you were looking for? Try searching again, or ask your own question
Our expert says:
Expert ImageCyberDoc

Hallo Lala
Remember that medication alone is not enough to prevent malaria - you have to use something like Peaceful sleep, wear long sleeves at night and put a mozzi coil or other repellent on in the room when you sleep.
You can take Doxycycline with Bilocor.
Dr Bets

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

Our users say:
Posted by: Missymiss | 2008-12-11

I also took doxycycline. The dr recomend that i take it with a meal or just before sleeping and it did help.

Reply to Missymiss
Posted by: Ruby | 2008-12-11

Hello Lala,
We once cycled through a malaria area. We were a group of 20 cyclists. We got doxycycline sponsored. Most of the group were fine with it. Me and one other person got nausea and vomiting from it (to the point were I had to stop taking it and switch to another drug with a slight risk of not being protected from malaria). When we discontinued the drug, the nausea stopped. I switched to mefliam that was absolutely fine for me. It is one that you only take once a week. But like I said the other 18 were fine on the drug, just depends if you are sensitive to any of the ingrediants. All the best with your mission trip! R

Reply to Ruby

Have your say

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.